Strong Wind, Ballard
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Ballard forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.058, -88.999 (the zone’s center; the record gives no point)
Locally strong southwest winds developed during the afternoon hours between high pressure on the Carolina coast and low pressure over the western high Plains. Winds gusted around 40 mph in the Purchase area of western Kentucky, west of Kentucky Lake.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Locally strong southwest winds developed during the afternoon hours between high pressure on the Carolina coast and low pressure over the western high Plains. Winds gusted around 40 mph in the Purchase area of western Kentucky, west of Kentucky Lake. One tree was down on a back road near Coldwater in Calloway County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 10, 11:20 AM CST, 2 hours 40 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1120 AM CST Fri Feb 10 2017 .UPDATE... Issued at 1116 AM CST Fri Feb 10 2017 Updated for 18Z aviation forecast discussion. && .SHORT TERM...(Today through Sunday night) Issued at 231 AM CST Fri Feb 10 2017 Breezy and warmer today as high pressure moves away and southerly flow develops. Occasional high clouds. Moist advection h10-h8 tonight will result in low clouds spreading NE across the area. After 06z, some lift in the saturated aforementioned layer may result in very light rain or drizzle, mainly southern sections including west KY. Will keep PoPs low chance for rain Saturday and even Saturday night given marginal overall moisture. Surface low will pass north of our area Saturday night, with a cold front moving across our area early Sunday. Low chance PoPs for showers in the morning, mainly dry Sunday afternoon, dry and colder Sunday night. Good model agreement meant an overall blend was used for the short term forecast. MOS was in line with the base model output for temps. .LONG TERM...(Monday through Thursday) Issued at 231 AM CST Fri Feb 10 2017 Increasing confidence in the extended forecast. Models have come into much better agreement with the forecast next week. They agree on a surface high dominating the forecast Monday...keeping the area dry. After that is when the models were in disarray with the next system. Now however they are keeping the next system originating out of northwest Mexico traveling along the gulf states and TN. This would result in nothing more than maybe a glancing blow of very light rain along the TN/KY and MO/AR borders. This scenario has been in flux and could change but either way rainfall would be light with little impact on the region. A moisture starved weak cold front will pass through Tuesday which will bring temperatures back to near normal after a much above normal warm weekend. && .AVIATION... Issued at 1120 AM CST Fri Feb 10 2017 Gusty south/southwest winds today, 15-25 kts. Wind gusts should die off this evening. VFR conditions through 00z with variable higher clouds. MVFR cigs, currently in east TX, will spread NE across much of the area later tonight. There could be some very light rain or drizzle mainly across west KY after 06z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 254 AM CST Fri Feb 10 2017 KYZ008-009-011>013-016-017-021-022-MOZ100-107-108-111100- Marshall-Calloway-Lyon-Trigg-Caldwell-Hopkins-Christian- Muhlenberg-Todd-Wayne MO-Carter-Ripley- 254 AM CST Fri Feb 10 2017 This Hazardous Weather Outlook is for portions of western Kentucky and southeast Missouri. .DAY ONE...Today and Tonight There will be an elevated fire danger this afternoon. Expect gusty south to southwest winds 15 to 30 mph and low relative humidity this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>007-010-014-015- 018>020-MOZ076-086-087-109>112-114-111100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Crittenden-Union KY-Webster-Henderson-Daviess-McLean- Perry MO-Bollinger-Cape Girardeau-Butler-Stoddard-Scott- Mississippi-New Madrid- 254 AM CST Fri Feb 10 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
8 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2017Every state in 2017This day in weather historyWarnings in Kentucky, February 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 679574, 679575, 679576, 679577, 679578, 679579, 679580, 679581.